MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 88861953-32J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a craniotomy procedure, while suturing in the extracerebral dural closure, the needle tip broke.To resolve the issue, a new suture was used.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the visual inspection of the opened samples noted one needle.The suture was not returned.The needle was received broken at the tip.Upon microscopic inspection, instrument marks were observed near the break site.Functional testing found as the returned needle was broken and no sealed samples were returned, a bend moment test on the returned sample could not be performed.It was reported that the needle was broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends, breaks, or damage the connection between the needle and suture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21179152
Report Number9612501-2025-00164
Device Sequence Number19899173
Product Code GAR
UDI-Device Identifier10884521072725
UDI-Public10884521072725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88861953-32J
Device Catalogue Number88861953-32J
Device Lot NumberD4D2650Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown